MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY FOUR LEVEL PLATE SIZE 72; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY FOUR LEVEL PLATE SIZE 72; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811472
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the locking mechanism broke.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment the returned device was confirmed to have deformed spring bar upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.The probable root cause is using a power drill which is not mentioned in the surgical technique for screw hole preparation.
 
Event or Problem Description
It was reported that the locking mechanism broke.

Brand Name
AVIATOR ASSY FOUR LEVEL PLATE SIZE 72
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5448829
Report Number0009617544-2016-00069
Device Sequence Number281082
Product Code KWQ
UDI-Device Identifier07613252152415
UDI-Public(01)07613252152415
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811472
Device Lot Number151423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date04/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR